The Weekly Retro Movie Rundown 161

Sweet marmalade one toast! It’s only the weekend back again!

So like one of the hottest crime scene investigators in town, we find ourselves facing another classic case of retro movie mystery. We’ll glove up and start eagerly digging for clues as we slowly uncover all the traces of cinematic greatness that the weekend has to offer. We’ll bag up only the most important evidence before taking it back to the lab to further uncover the hidden truths that may lie within and capture them forever onto celluloid wonder.

Have a happy retro weekend!

SATURDAY 22nd August

.
Ivanhoe
(1982) Movie Mix 9:00am-11:50am (2 hours 50 minutes)
A noble 12th-century knight returns home to England after fighting in the Crusades alongside Richard the Lionheart, only to find the country under the domination of the king’s tyrannical brother. He joins a rebellion to restore rule of the kingdom to the rightful monarch. Medieval adventure based on Walter Scott’s novel, starring Anthony Andrews, James Mason and Sam Neill.

Flash Gordon (1980) More4 10:45am-1:00pm (2 hours 15 minutes)
American football quarterback Flash Gordon and journalist Dale Arden find themselves aboard a rocket ship designed by scientist Dr Zarkov, who intends to travel across space to locate the source of recent natural disasters. The three arrive on the planet Mongo, where they soon learn that the attacks are the responsibility of evil emperor Ming the Merciless, who is planning to destroy the Earth. Sci-fi comic-strip adventure, with Sam J Jones, Max von Sydow, Brian Blessed, Melody Anderson, Topol, Timothy Dalton, Ornella Muti, Peter Wyngarde and Mariangela Melato.

Flash Gordon Merchandise

Spartacus (1960) ITV4 2:10pm-6:00pm (3 hours 50 minutes)
A slave trained to fight as a gladiator turns against his masters and leads an army of rebels in a fight for freedom against the Roman state. But as the rebellion gathers momentum, two senators do all they can to exploit the uprising for their own political ends. Stanley Kubrick’s Oscar-winning epic, with Kirk Douglas, Tony Curtis, Laurence Olivier, Jean Simmons, Charles Laughton and Peter Ustinov.

Fun Fact: Thirty years after filming, Jean Simmons met the baby she held in this film, who now works in the film industry as a stuntwoman.

Indiana Jones and the Kingdom of the Crystal Skull (2008) BBC1 London 6:20pm-8:15pm (1 hour 55 minutes)
The globe-trotting archaeologist teams up with a rebellious teenager who draws him into a search in the Amazon jungle for a mysterious artefact of untold power. But their quest is hindered by Soviet agents, who also want the fabled object for an altogether more sinister purpose. Action adventure sequel, updating the series to a 1950s Cold War setting, starring Harrison Ford, Cate Blanchett, Shia LaBeouf, Ray Winstone and John Hurt.

The Matrix Revolutions (2003) ITV2 11:40pm-2:05am (2 hours 25 minutes)
As the survivors of the human race make their last stand against the machines, freedom fighters Neo and Trinity undertake a desperate journey into the heart of the enemy stronghold seeking a way to end the war, while the rogue computer program Smith sets about remaking the virtual world of the Matrix in his own image. Conclusion of the sci-fi trilogy, starring Keanu Reeves, Carrie-Anne Moss, Laurence Fishburne and Hugo Weaving.

SUNDAY 23rd August

.
Smokey and the Bandit II
(1980) ITV London 1:40pm-3:35pm (1 hour 55 minutes)
The maverick haulier must overcome a crisis of confidence when he and his friends are hired to transport a pregnant elephant to Texas, a mammoth task that proves far from easy, especially with their old enemy in hot pursuit. Road comedy, with Burt Reynolds, Jackie Gleason, Jerry Reed, Dom DeLuise and Sally Field.

Street Fighter (1994) 5* 2:05pm-4:10pm (2 hours 5 minutes)
A military officer goes in search of a power-mad general who is holding several hostages in a secret location. He soon finds he is not the only one on the maniac’s trail, and joins forced with a mismatched band of martial artists to save the captives. Action adventure based on the video game, starring Jean-Claude Van Damme, Raul Julia, Kylie Minogue and Ming-Na Wen.

Homeward Bound II: Lost in San Francisco (1996) ITV2 2:20pm-4:10pm (1 hour 50 minutes)
Two dogs and a cat are left to fend for themselves on the streets of San Francisco when their owners fly off on holiday and accidentally leave them behind. As they join a tough group of strays, they must avoid falling into the clutches of the sinister dog catchers. Adventure sequel, with the voices of Michael J Fox, Sally Field and Ralph Waite.

Turner & Hooch (1989) E4 4:30pm-6:35pm (2 hours 5 minutes)
A Californian detective investigating the murder of a local man by drug smugglers has only one witness to help him solve the case – the large, smelly dog that belonged to the victim, which is about to turn the detective’s well-ordered existence into chaos. Family comedy, starring Tom Hanks, Mare Winningham and Craig T Nelson.

Hulk (2003) ITV2 6:15pm-9:00pm (2 hours 45 minutes)
Scientist Dr Bruce Banner turns into the rampaging green Hulk after exposure to a huge dose of gamma radiation, prompting the military to embark on a no-holds-barred mission to destroy the monster. Meanwhile, Banner’s unstable father resurfaces, holding the secret to his transformation. Comic-strip adventure from director Ang Lee, starring Eric Bana, Jennifer Connelly, Sam Elliott and Nick Nolte.

Hulk Merchandise

Mercury Rising (1998) ITV4 9:00pm-11:15pm (2 hours 15 minutes)
A top-secret government agency has developed a seemingly unbreakable code – only for an autistic boy to crack it in an instant. Assassins succeed in gunning down his parents, but a maverick FBI agent investigating their deaths finds the child hiding in a closet, and resolves to shield him from the hitmen on his trail. Thriller, starring Bruce Willis, Alec Baldwin and Miko Hughes.

Fight Club (1999) Channel 5 11:15pm-1:50am (2 hours 35 minutes)
A disillusioned office worker grows weary of his humdrum existence, but after meeting the mysterious Tyler Durden he finds fulfilment in establishing a club where similarly frustrated men come to vent their anger in bouts of bare-knuckle fighting. Satirical drama, directed by David Fincher, starring Edward Norton, Brad Pitt, Helena Bonham Carter, Meat Loaf and Jared Leto.

Fun Fact: In the short scene when Brad Pitt and Edward Norton are drunk and hitting golf balls, they really are drunk, and the golf balls are sailing directly into the side of the catering truck.

Daylight (1996) ITV4 11:15pm-1:30am (2 hours 15 minutes)
A devastating explosion in the New Jersey Tunnel causes a horrific pile-up, trapping a group of motorists underground. A former emergency worker witnesses the blast and heads in to guide the handful of survivors to safety before the waters of the Hudson river above them break through and flood the tunnel. Disaster movie, starring Sylvester Stallone, Amy Brenneman, Viggo Mortensen, Dan Hedaya and Claire Bloom.

Whatever you’re up to this weekend, phone ahead if you need to and always bring some back up layers.
xoxo

The Weekly Retro Movie Rundown 160

Holy sweet potato! It’s only gone and been the weekend again!

Like a keen armature artists with a fresh new canvas and set of paints, we find ourselves with nothing but inspiration in front of us and a whole world of possibilities. Carefully selecting the right brush, the right colours and techniques, we’ll create something which will capture our imagination and with each brush stroke become something more magnificent like a classic thriller slowly revealing its plot before our eyes. Taking pride of place on our wall, our creation will sit proud for all to see and aim to only inspire and encourage all future work to come.

Have a happy retro weekend.

SATURDAY 15th August

.
Homeward Bound: The Incredible Journey
(1993) ITV2 12:10pm-1:55pm (1 hour 45 minutes)
Two dogs and a cat are left in the temporary care of a friend when their owners are forced to move away. Thinking they have been abandoned, the trio hit the road in a bid to find their way home. Adventure, featuring the voices of Michael J Fox, Sally Field and Don Ameche. Kim Greist, Robert Hays and Benj Thall take the human roles.

Congo (1995) Film4 1:00pm-3:10pm (2 hours 10 minutes)
An expedition to find King Solomon’s diamond mines in the jungles of the Congo disappears without trace. The tycoon behind the mission sends his assistant, a former CIA agent, to find out what became of the explorers – only to discover that the party met a grisly fate at the hands of a horde of vicious apes. Action adventure based on Michael Crichton’s novel, with Dylan Walsh, Laura Linney, Tim Curry and Grant Heslov.

The Dirty Dozen (1967) Channel 5 3:20pm-6:10pm (2 hours 50 minutes)
An uncompromising major is placed in charge of a seemingly suicidal mission to destroy a French chateau being used as a base by Nazi officers. Needing tough but expendable soldiers for the task, he recruits 12 hardened criminals from a military prison. Second World War action adventure, starring Lee Marvin, Telly Savalas, Ernest Borgnine, Charles Bronson and Donald Sutherland.

A View to a Kill (1985) ITV4 5:15pm-8:00pm (2 hours 45 minutes)
James Bond clashes with a megalomaniac international businessman plotting a global takeover of the computer industry by engineering a devastating earthquake in California’s Silicon Valley – and killing millions in the process. Spy adventure, starring Roger Moore in his final appearance as 007 alongside Christopher Walken, Grace Jones, Tanya Roberts and Patrick Macnee.

Fun Fact: Singer David Bowie was offered the part of Max Zorin. Bowie later turned down the role in favour of one in Labyrinth (1986). Woooo!

Indiana Jones and the Last Crusade (1989) BBC1 London 6:15pm-8:15pm (2 hours )
The intrepid archaeologist sets out to find his estranged father, who has gone missing while searching for the Holy Grail. Once reunited, the duo team up to finish the task and locate the sacred relic before the Nazis get their hands on it. Action adventure sequel directed by Steven Spielberg, starring Harrison Ford, Sean Connery, Alison Doody, River Phoenix, Julian Glover and Denholm Elliott.

Dirty Dancing (1987) 5* 6:55pm-9:00pm (2 hours 5 minutes)
A dance instructor at a 1960s resort hotel fears his career will be jeopardised when his regular partner is forced to pull out of an important show in which they are due to perform. Luckily, a naive teenager is happy to step in, and is treated to a whirlwind holiday education in life, love and expressing herself. Romantic drama, starring Patrick Swayze, Jennifer Grey and Jerry Orbach.

Ferris Bueller’s Day Off (1986) E4 9:00pm-11:05pm (2 hours 5 minutes)
A cocky teenager plays truant from school and spends the day dragging his girlfriend and a reluctant friend into all manner of crazy adventures in the big city – while the school’s dean of students vows to stop at nothing to prove the youngster is faking illness. Comedy, starring Matthew Broderick, Mia Sara, Alan Ruck, Jennifer Grey, Jeffrey Jones and Charlie Sheen.

Ferris Bueller’s Day Off T-Shirts

Practical Magic (1998) ITV2 9:00pm-11:10pm (2 hours 10 minutes)
Two chalk-and-cheese sisters, descended from a long line of white witches, are determined to lift the curse that has burdened all the females of the family for generations – namely, that any man who falls in love with them will suffer an untimely death. Fantasy, starring Sandra Bullock, Nicole Kidman, Stockard Channing, Dianne Wiest and Aidan Quinn.

The Matrix Reloaded (2003) ITV2 11:10pm-1:50am (2 hours 40 minutes)
As the machines threaten the last refuge of humanity, a party of freedom fighters journeys into the virtual world of the Matrix to find a means to end the war once and for all. However, the computer programme Agent Smith, once a tool of the machines, has returned from the dead with his own plans for the world. Sci-fi thriller sequel, starring Keanu Reeves, Carrie-Anne Moss, Laurence Fishburne and Hugo Weaving.

Fun Fact: GM donated a whopping 300 cars for use in the production of the movie. All 300 were wrecked by the end…..naturally.

SUNDAY 16th August

.
Smokey and the Bandit
(1977) ITV London 1:35pm-3:25pm (1 hour 50 minutes)
A truck driver accepts a challenge to deliver a consignment of beer to a party. He claims he can make the 900-mile round trip in just 28 hours, but a pompous sheriff is determined to stop him in his tracks, not least because his prospective daughter-in-law has deserted his son and hitched a ride with the unlikely hero. Comedy, starring Burt Reynolds, Jackie Gleason, Sally Field and Jerry Reed.

The Whistle Blower (1987) Movie Mix 2:30pm-4:40pm (2 hours 10 minutes)
Translator Robert Jones is convinced he has discovered a conspiracy inside British intelligence, but no sooner does he voice his fears than he dies in suspicious circumstances. His father determines to uncover the truth about his death, but he unearths secrets during his investigation that destroy his faith in the government. Thriller, with Michael Caine, Nigel Havers, James Fox and John Gielgud.

The Incredible Hulk (2008) ITV London 3:25pm-5:30pm (2 hours 5 minutes)
A bungled experiment causes a scientist to turn into a monster whenever he gets angry. He travels the world seeking a cure for his condition, while a ruthless general is determined to capture him and use the creature as a weapon. However, one of the soldiers under the officer’s command undergoes a terrifying transformation of his own. Comic-book adventure, starring Edward Norton, Liv Tyler, Tim Roth and William Hurt.

Hulk Merchandise

Spartacus (1960) ITV4 4:10pm-8:00pm (3 hours 50 minutes)
A slave trained to fight as a gladiator turns against his masters and leads an army of rebels in a fight for freedom against the Roman state. But as the rebellion gathers momentum, two senators do all they can to exploit the uprising for their own political ends. Stanley Kubrick’s Oscar-winning epic, with Kirk Douglas, Tony Curtis, Laurence Olivier, Jean Simmons, Charles Laughton and Peter Ustinov.

Fun Fact: In order to get so many big stars to play supporting roles, Kirk Douglas showed each a different script in which their character was emphasized. Cheeky!

Joe Kidd (1972) 5USA 4:10pm-6:00pm (1 hour 50 minutes)
A bounty hunter is asked to capture a Mexican rebel, and accepts the job after the outlaw’s men attack his own ranch. But when he witnesses the cruel methods used by his employer, he resolves to bring the fugitive to a fair trial rather than let him face rough justice. Western, starring Clint Eastwood, Robert Duvall and John Saxon.

Star Trek VI: The Undiscovered Country (1991) Syfy 5:50pm-8:00pm (2 hours 10 minutes)
Captain Kirk is framed for the assassination of the Klingon head of state just as the Federation is about to make peace with their old enemies. As Kirk and Dr McCoy are banished to an icy prison planet, Spock tries to uncover the identity of the real killers. Sci-fi adventure sequel, with William Shatner, Leonard Nimoy, DeForest Kelley, Christopher Plummer, with appearances by Christian Slater and Michael Dorn from Star Trek: The Next Generation.

Star Trek T-Shirts

Three Men and a Baby (1987) Channel 5 6:10pm-7:55pm (1 hour 45 minutes)
The lives of three flat-sharing bachelors are turned upside down when they discover a baby left on their doorstep. Unfortunately, while trying to get to grips with the necessary parenting skills, they find themselves menaced by criminals searching for missing drugs. Comedy, directed by Leonard Nimoy, starring Tom Selleck, Ted Danson, Steve Guttenberg and Nancy Travis.

Minority Report (2002) BBC3 9:00pm-11:20pm (2 hours 20 minutes)
Cop John Anderton is forced to go on the run when a supposedly infallible trio of psychics foretell he is about to kill a man he has never heard of. Convinced their prediction is false, he kidnaps one of the so-called precogs to prove his innocence – and stumbles across a complex conspiracy. Steven Spielberg’s futuristic thriller, starring Tom Cruise, Colin Farrell, Samantha Morton and Max von Sydow.

Fear (1990) Horror Channel 9:00pm-10:55pm (1 hour 55 minutes)
A psychic helping the police with murder investigations finds herself inexorably drawn into the mind of a ruthless killer gifted with powers similar to her own. Thriller, starring Ally Sheedy, Michael O’Keefe, Lauren Hutton and Stan Shaw.

Whatever you’re up to this weekend, make sure it rocks and always wear appropriate clothing.

xoxo

The Weekly Retro Movie Rundown 146

It’s only the weekend!

Another week gone and another weekend full of wholesome movie goodness. If the weather’s bad, so be it, you can stay in with us film nerds huddled on the couch eating popcorn and Skittles, drinking Coke and wearing a retro movie t-shirt. If the jolly sun comes out then make the most of it while you can. However you choose to spend this weekend just enjoy yourselves, play nice and be safe.

Have a happy retro weekend!

SATURDAY 9th MAY

.
The Karate Kid Part II
(1986) Sky Movies Family HD 7:35am-9:35am (2 hours)
High-kicking teenager Daniel accompanies his venerable mentor Mr Miyagi when he returns to the Japanese province of Okinawa to visit his dying father. However, an old rival of Miyagi’s is waiting for them, while Daniel is drawn into a vicious conflict with their enemy’s own karate protege. Martial arts sequel, starring Ralph Macchio, Pat Morita and Yuji Okumoto.

Beauty and the Beast (1991) Sky Movies Disney HD 9:10am-10:40am (1 hour 30 minutes)
A bookish woman agrees to take her father’s place as prisoner of a fearsome monster living in a castle deep in the forest. She gradually grows to see a gentler, more human side to her hideous host, and comes to realise she may be able to break the curse that turned him into a beast in the first place. Disney animated fantasy, with the voices of Paige O’Hara and Robby Benson.

Beauty and the Beast Merchandise

Home Alone 2: Lost in New York (1992) Film4 4:30pm-6:50pm (2 hours 20 minutes)
Hapless youngster Kevin somehow manages to catch the wrong plane and finds himself heading for New York, while his family jets off to Florida. Having got his hands on his father’s credit card, he is enjoying the good life staying in a luxury hotel – until he bumps into two familiar burglars with an axe to grind. Comedy sequel, starring Macaulay Culkin, Joe Pesci, Daniel Stern, Brenda Fricker and Tim Curry.

The Sea Wolves (1980) 5USA 6:45pm-9:15pm (2 hours 30 minutes)
The German Navy use three Goa-based vessels to attack Allied shipping, and their British counterparts cannot retaliate as they are moored in neutral waters. A group of retired officers living in India unofficially returns to duty to deal with the threat. Fact-based Second World War adventure, starring Gregory Peck, Roger Moore, David Niven, Trevor Howard, Barbara Kellerman and Patrick Macnee.

Goldfinger (1964) ITV4 8:00pm-10:20pm (2 hours 20 minutes)
James Bond is assigned to investigate a notorious German gold smuggler and discovers his quarry has ambitions much greater than first suspected. Pursuing the criminal mastermind around the world, Bond uncovers the villain’s audacious scheme to destroy the global economy with a daring attack on Fort Knox. Spy adventure, starring Sean Connery, Gert Frobe and Honor Blackman.

Twelve Monkeys (1995) 5USA 9:15pm-11:55pm (2 hours 40 minutes)
A time traveller from 2035 journeys back to the 1990s to discover the cause of a deadly disease that ravaged the world, only to be thrown into an asylum. He meets a fellow patient who may hold the key to his mission, but the longer he spends in the past, the more he comes to question whether he really is from the future or simply delusional. Terry Gilliam’s sci-fi thriller, with Bruce Willis, Brad Pitt, Madeleine Stowe and Christopher Plummer.

Fun Fact: Terry Gilliam was afraid that Brad Pitt wouldn’t be able to pull off the nervous, rapid speech. He sent him to a speech coach but in the end he just took away Pitt’s cigarettes, and Pitt played the part exactly as Gilliam wanted.

Seven Pounds (2008) Watch 9:00pm-11:30pm (2 hours 30 minutes)
A man haunted by a tragedy he caused seeks redemption. Assuming his tax inspector brother’s identity to gain access to people’s private records, he sets out to atone by helping seven seemingly unconnected strangers with their problems – only to fall in love with one of the people he assists. Drama, starring Will Smith, Rosario Dawson, Woody Harrelson and Barry Pepper.

SUNDAY 10th MAY

.
A Few Good Men
(1992) Sky Movies Crime & Thriller HD 11:40am-2:00pm (2 hours 20 minutes)
Two marines based in Cuba stand accused of murdering a comrade-in-arms. Three Navy lawyers working on their defence unearth evidence that the soldiers may have been acting under orders, which points to a trail of corruption leading all the way to a top-ranking officer. Drama based on Aaron Sorkin’s stage play, starring Tom Cruise, Demi Moore, Kevin Pollack, Jack Nicholson, Kiefer Sutherland and Kevin Bacon.

Homeward Bound II: Lost in San Francisco (1996) ITV2 2:00pm-3:45pm (1 hour 45 minutes)
Two dogs and a cat are left to fend for themselves on the streets of San Francisco when their owners fly off on holiday and accidentally leave them behind. As they join a tough group of strays, they must avoid falling into the clutches of the sinister dog catchers. Adventure sequel, with the voices of Michael J Fox, Sally Field and Ralph Waite.

Mannequin (1987) ITV London +1 4:05pm-5:50pm (1 hour 45 minutes)
A struggling artist gets a job as a window dresser for a department store, only to discover one of his dummies is a reincarnated Egyptian princess who comes to life at night. As he falls for the living doll, she inspires him to transform the shop’s display and make it the most spectacular in town. Fantasy comedy, starring Andrew McCarthy and Kim Cattrall.

Who Framed Roger Rabbit (1988) Sky Movies Family HD 4:30pm-6:20pm (1 hour 50 minutes)
Comedy mixing live action and animation, set in a 1940s Hollywood where cartoon characters are real. A seedy private eye with a hatred of `toons’ reluctantly ends up helping to clear an animated rabbit accused of murdering his wife’s human lover. Starring Bob Hoskins, Christopher Lloyd, Joanna Cassidy and Stubby Kaye, with voices supplied by Mel Blanc, Kathleen Turner and Charles Fleischer.

Fun Fact: Since the movie was being made by Disney, Warner Brothers would only allow the use of their biggest toon stars, Bugs Bunny and Daffy Duck, if they got an equal amount of screen time as Disney’s biggest stars, Mickey Mouse and Donald Duck. Because of this, both sets of characters are always together in frame when on the screen.

The Dark Knight (2008) ITV2 9:00pm-12:05am (3 hours 5 minutes)
In the sequel to Batman Begins, the masked hero finds a new ally in his war on organised crime in Gotham’s crusading new district attorney, Harvey Dent. However, both men are pushed to their limits by the rise of the Joker, a criminal mastermind spreading chaos and destruction throughout the city for his own amusement. Comic-book thriller, starring Christian Bale, Aaron Eckhart and an Oscar-winning Heath Ledger.

Batman T-Shirts

National Lampoon’s European Vacation (1985) ITV4 9:00pm-11:05pm (2 hours 5 minutes)
The disaster-prone Griswolds appear on a TV game show, and through a happy accident, end up winning a holiday touring Europe. The trip takes them to Britain, France and Germany, causing mayhem wherever they go, while the final destination in Rome leads to a run-in with a gang of thieves. Comedy sequel, starring Chevy Chase and Beverly D’Angelo.

Bowfinger (1999) ITV4 11:05pm-1:00am (1 hour 55 minutes)
A struggling Hollywood producer comes up with a cunning plan to splice secretly filmed footage of a famous action star into his latest low-budget sci-fi movie to give it a veneer of quality. However, his efforts drive the bewildered actor into having paranoid delusions that aliens really have invaded the Earth. Comedy, starring Steve Martin, Eddie Murphy, Heather Graham, Robert Downey Jr and Terence Stamp.

Whatever you’re up to this weekend, make sure you get your 5 a day and to always keep the receipt.

xoxo

The Weekly Retro Movie Rundown 145

Pie and gravy! It’s the weekend!

Sitting down in a nice quiet corner of our local public house, we’ll set up base camp before gazing over the full collection of delicious meals that await us. After ummm-ing and ahhh-ing between some of our favourte dishes, we’ll take the plunge and order at the bar, bringing back a selection of the finest local ales. Gazing over the hustle and bustle of our surroundings, we’ll wind away the day as content as can be before heading home to watch some of the weekends top retro films. Bliss!

Have a happy retro weekend!

SATURDAY 2nd MAY

.
Homeward Bound: The Incredible Journey
(1993) ITV2 2:45pm-4:30pm (1 hour 45 minutes)
Two dogs and a cat are left in the temporary care of a friend when their owners are forced to move away. Thinking they have been abandoned, the trio hit the road in a bid to find their way home. Adventure, featuring the voices of Michael J Fox, Sally Field and Don Ameche. Kim Greist, Robert Hays and Benj Thall take the human roles.

The Great Outdoors (1988) ITV London 3:50pm-5:30pm (1 hour 40 minutes)
Easy-going family man Chet Ripley takes his wife and two sons to a lakeside cabin in the wilderness to enjoy a peaceful holiday. However, his plans to relax are ruined by the unwelcome and unannounced arrival of his obnoxious brother-in-law – as well as unexpected intrusions by the local wildlife. Comedy, starring John Candy, Dan Aykroyd and Annette Bening.

Airplane! (1980) Film4 7:15pm-9:00pm (1 hour 45 minutes)
The passengers on board an ill-fated airliner become increasingly jittery when the flight crew flounder during a food-poisoning crisis. As ground control personnel struggle heroically to ensure the plane lands safely, a traumatised war veteran must face his fear to take the controls. Spoof disaster movie, starring Robert Hays, Leslie Nielsen, Robert Stack and Lloyd Bridges.

Fun Fact: For the argument between announcers concerning the white and red zones at the airport, the producers hired the same voice artists who had made the real-world announcements at Los Angeles International Airport. At the real airport, the white zone is for loading and unloading of passengers only, and there’s no stopping in the red zone (except for transit buses). They were also married to each other in real life.

Mr Bean’s Holiday (2007) ITV2 7:30pm-9:20pm (1 hour 50 minutes)
The bumbling fool wins first prize in the church raffle – a trip to France and a video camera. His travels cause chaos as he disrupts a film shoot in Cannes, to the fury of its megalomaniac director, and is then accused of kidnapping a youngster. Comedy, starring Rowan Atkinson, Willem Dafoe, Emma de Caunes and Max Baldry.

From Russia with Love (1963) ITV4 8:00pm-10:25pm (2 hours 25 minutes)
James Bond is assigned to steal a top-secret Soviet decoding machine and ends up helping its operator defect to the West. However, he discovers the mission is really a trap set by international crime syndicate Spectre, and struggles to evade his would-be assassins. Spy thriller, starring Sean Connery, Robert Shaw, Daniela Bianchi and Lotte Lenya.

The Jackal (1997) 5USA 9:00pm-11:25pm (2 hours 25 minutes)
An assassin whose identity is shrouded in mystery is hired by a Russian crime syndicate to kill the director of the FBI. As the American and Russian authorities join forces to stop him, they are forced to turn to the only man able to identify the hitman – an imprisoned IRA terrorist, who offers his help in return for his freedom. Thriller, starring Bruce Willis, Richard Gere and Sidney Poitier.

RoboCop (1987) Syfy 9:00pm-11:00pm (2 hours)
A police officer in a future Detroit ravaged by crime is seemingly killed in the line of duty, but is rebuilt as a law-enforcing cyborg by the corporation that has taken over running the force. He begins to remember his human life and seeks to bring his killers to justice – a mission that leads him to turn on his corrupt corporate masters. Sci-fi thriller, starring Peter Weller, Nancy Allen, Ronny Cox and Miguel Ferrer.

Cliffhanger (1993) ITV London 10:20pm-12:20am (2 hours)
A retired mountain rescue expert is drawn into a battle of wits with a psychopathic criminal searching for a $100million fortune lost in the Rockies – and puts his life on the line as he negotiates the treacherous mountains in a bid to stay one step ahead of the crook. Action thriller, starring Sylvester Stallone, John Lithgow, Janine Turner and Michael Rooker.

SUNDAY 3rd MAY

.
Short Circuit 2
(1988) Watch 10:00am-12:10pm (2 hours 10 minutes)
Manic mechanoid Johnny Five meets an old friend in New York City and embarks on a fact-finding tour – but ends up entangled in a series of escapades culminating in a bank robbery. Sci-fi comedy sequel, starring Fisher Stevens, Michael McKean, Cynthia Gibb and Jack Weston, with the voice of Tim Blaney.

Bicentennial Man (1999) Watch 12:10pm-2:45pm (2 hours 35 minutes)
A family purchases a robot servant to perform menial tasks but quickly realises this is no ordinary droid when he begins to develop human emotions and the capacity to think for himself, a quality encouraged by his owner’s children. He asks for his freedom, and spends the next 200 years struggling to come to terms with its humanity. Chris Columbus’s sci-fi drama inspired by the books of Isaac Asimov, starring Robin Williams, Sam Neill, Embeth Davidtz and Oliver Platt.

Blue Streak (1999) Channel 5 1:20pm-3:05pm (1 hour 45 minutes)
A convicted jewel thief is released from prison, and sets about recovering his hidden loot – only to discover a police station has since been built where he left it. Undeterred, he poses as a maverick cop and worms his way into the detective division – little realising his problems have only just begun. Comedy, starring Martin Lawrence, Luke Wilson and Peter Greene.

Dragnet (1987) ITV London 2:45pm-4:50pm (2 hours 5 minutes)
A by-the-book Los Angeles cop is paired with a laidback new partner to investigate the nefarious activities of a TV evangelist and a pornographic-magazine baron suspected of operating a criminal cult. Comedy spoof of the 1950s TV series, starring Dan Aykroyd, Tom Hanks, Christopher Plummer and the original show’s star Harry Morgan.

Legally Blonde (2001) Channel 5 7:10pm-9:00pm (1 hour 50 minutes)
A seemingly dizzy teenager is heartbroken when her boyfriend dumps her because he thinks she is not intelligent enough to help his political career. To prove him wrong she enrols at Harvard, but finds herself out of her depth as other students do their best to humiliate her. Comedy, starring Reese Witherspoon, Luke Wilson, Selma Blair, Matthew Davis and Victor Garber.

Crimson Tide (1995) Watch 9:00pm-11:15pm (2 hours 15 minutes)
A veteran US submarine captain receives an incomplete message after a Russian base falls into rebel hands, and is convinced it is an order to fire his nuclear weapons. However, his first officer refuses to take such potentially devastating action without confirmed orders, leading to a deadly battle of wills. Thriller, starring Gene Hackman, Denzel Washington and Viggo Mortensen.

National Lampoon’s Vacation (1983) ITV4 9:45pm-11:50pm (2 hours 5 minutes)
A bumbling all-American family man takes his wife and kids on a disaster-filled cross-country drive to California to visit famous theme park Walley World – but their chances of arriving at their destination in one piece are looking slim. Comedy, starring Chevy Chase, Beverly D’Angelo, Randy Quaid, Imogene Coca, Anthony Michael Hall, Christie Brinkley and John Candy.

Face/Off (1997) Watch 11:15pm-2:00am (2 hours 45 minutes)
FBI agent Sean Archer captures terrorist Castor Troy, the man who killed his son. While Troy is in a coma, Archer has the crook’s face surgically grafted onto his own so he can go undercover and locate a bomb planted somewhere in Los Angeles. But then Troy regains consciousness – and in turn takes on Archer’s identity. John Woo’s action thriller, starring Nicolas Cage, John Travolta, Joan Allen, Gina Gershon and Dominique Swain.

Fun Fact: Originally Arnold Schwarzenegger and Sylvester Stallone were in mind to play the lead roles, but when John Woo was brought in to direct, he decided that John Travolta and Nicolas Cage would be more suited to the roles.

Whatever you’re up to this weekend, make sure you pay and glasses left on a chair…might get sat on. Just saying.

xoxo

The Weekly Retro Movie Rundown 133

Captain Planet! It’s only the weekend again!

Like an iconic retro superhero, we’re stalking the shadows remaining ever present but mostly unseen as we put our plans into action and become the frontier in the battle between good and evil. We’ll swoop down and save those in need, capture the bad guys all the while concealing our identity and remain a figure of legend whose selfless efforts are never claimed and rewarded.
We’ll become the figure for all to rely on in times of need, all the while the population will hunt for our identity and attempt to capture us onto celluloid wonder.

Have a happy retro weekend!

SATURDAY 24th January

.
Cocoon
(1985) More4 11:25am-1:45pm (2 hours 20 minutes)
The elderly residents of a retirement home treat themselves to an occasional dip in the pool at an abandoned house. It turns out that friendly aliens in human form are using the place to restore dormant members of their species – and energy from their cocoons is giving the old-timers a new lease of life. Ron Howard’s sci-fi drama, with Wilford Brimley, Jessica Tandy, Hume Cronyn, Don Ameche and Steve Guttenberg.

Fun Fact: Ron Howard’s brother, mother and father all appear in the film. His wife appears also, as a receptionist/nurse behind a desk, and she was pregnant with twin daughters at the time. The reception area desk was used to hide it.

Wayne’s World 2 (1993) Sky Movies Comedy HD 12:00pm-1:50pm (1 hour 50 minutes)
Heavy metal fanatics Wayne and Garth try to stage a giant Woodstock-style rock festival, with a little help from a spaced-out British roadie and the ghost of Jim Morrison. But Wayne also has to stop his girlfriend leaving him for her slimy manager. Comedy sequel, starring Mike Myers, Dana Carvey, Ralph Brown, Kim Basinger, Tia Carrere and Christopher Walken.

Toy Story (1995) Sky Movies Disney HD 1:20pm-2:50pm (1 hour 30 minutes)
A jealous string-pulled cowboy doll’s status as his owner’s favourite plaything is threatened by the arrival of a charismatic hi-tech astronaut figure, who refuses to believe he is simply a toy. However, the rivals are forced to work together when they are left stranded in the outside world. Pixar animated adventure, featuring the voices of Tom Hanks, Tim Allen, Don Rickles and Jim Varney.

Rocky IV (1985) 5USA 7:05pm-9:00pm (1 hour 55 minutes)
The Italian Stallion agrees to help former champion Apollo Creed train for a match against a seemingly invincible boxer from the Soviet Union, only to see his friend die as a result of injuries sustained in the fight. Rocky vows to avenge him, and prepares to take on the Russian heavyweight in his own country. Drama sequel, directed by and starring Sylvester Stallone. With Dolph Lundgren, Talia Shire, Carl Weathers and Brigitte Nielsen.

Star Trek II: The Wrath of Khan (1982) Viva 9:00pm-11:30pm (2 hours 30 minutes)
The Enterprise crew faces a bitter battle to the death with an old enemy. Khan, a genetically engineered superhuman tyrant, has escaped exile on a barren planet and hijacked a starship to take his revenge on Admiral Kirk, while also scheming to turn an experimental planet-creating device into a doomsday weapon. Sci-fi adventure sequel, with William Shatner, Leonard Nimoy, Ricardo Montalban and Kirstie Alley.

Timecop (1994) 5USA 9:00pm-11:05pm (2 hours 5 minutes)
A federal agent entrusted with preventing the misuse of time travel sets out to track down a corrupt politician who plans to manipulate history. However, he also faces the temptation to abuse his powers so he can prevent his wife’s death. Sci-fi adventure, starring Jean-Claude Van Damme, Ron Silver, Bruce McGill and Mia Sara.

Con Air (1997) Sky Movies Action & Adventure HD 11:25pm-1:25am (2 hours)
A parolee hitches a ride home on a maximum-security flight conveying some of America’s deadliest criminals, and when they hijack the plane in mid-flight he is forced to intervene. Meanwhile, a US marshal has an ongoing battle on the ground to prevent the plane from being blown to pieces. Action thriller, starring Nicolas Cage, John Cusack, John Malkovich, Steve Buscemi, Ving Rhames and Colm Meaney.

SUNDAY 25th January

.
Homeward Bound II: Lost in San Francisco
(1996) ITV2 1:45pm-3:35pm (1 hour 50 minutes)
Two dogs and a cat are left to fend for themselves on the streets of San Francisco when their owners fly off on holiday and accidentally leave them behind. As they join a tough group of strays, they must avoid falling into the clutches of the sinister dog catchers. Adventure sequel, with the voices of Michael J Fox, Sally Field and Ralph Waite.

E.T.: The Extra-Terrestrial (1982) ITV2 3:35pm-5:50pm (2 hours 15 minutes)
A lonely boy befriends an alien who has been left stranded on Earth. The two develop a psychic connection as the boy helps the extraterrestrial to contact his own people and call for rescue. However, living on Earth starts to have a devastating effect on the visitor’s health, and a government operative is determined to capture him for study. Steven Spielberg’s sci-fi fantasy, starring Henry Thomas, Drew Barrymore, Dee Wallace and Peter Coyote.

The Man with the Golden Gun (1974) ITV London 4:15pm-6:35pm (2 hours 20 minutes)
James Bond’s investigation into the death of a world-renowned scientist working on solar technology draws him into a battle of wits with a stealthy assassin, who dispatches his victims with a golden bullet and has the British secret agent next in his sights. Spy adventure, starring Roger Moore, Christopher Lee, Britt Ekland and Maud Adams.

Holy Man (1998) Film4 4:55pm-7:15pm (2 hours 20 minutes)
The cynical executive in charge of a downmarket TV shopping channel hires a mystic guru as a presenter to draw in more viewers. The ratings soar as the unlikely host’s on-air spiritual advice proves a runaway hit with the public, and also makes his shallow boss reassess his values. Satirical comedy, starring Eddie Murphy, Jeff Goldblum, Kelly Preston, Robert Loggia and Jon Cryer.

The Mummy (1999) ITV2 7:35pm-10:00pm (2 hours 25 minutes)
A soldier of fortune joins an academic and her conniving brother on an expedition to an ancient Egyptian lost city. The explorers accidentally cause the spirit of a vengeful priest with awe-inspiring supernatural powers to rise from his tomb, leading to a desperate battle for survival. Fantasy action adventure, starring Brendan Fraser, Rachel Weisz, John Hannah, Arnold Vosloo and Oded Fehr.

Fun Fact: The library disaster was done in one take. It would have taken an entire day to re-shoot if a mistake had been made.

Whatever you’re up to this weekend, make sure you always save room for dessert and review your purchases online to share the love.

xoxo